Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 34, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 24, 2014, 3:28 AM MST. It took effect at Nov 24, 2014, 9:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 3:28 AM MST (10:28 UTC)
- In effect from
- Nov 24, 2014, 9:00 PM MST
- Expired
- Nov 25, 2014, 1:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
131 WWUS75 KTFX 241028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MST MON NOV 24 2014 MTZ009-014-048-242230- /O.UPG.KTFX.HW.A.0024.141125T0400Z-141125T2000Z/ /O.NEW.KTFX.HW.W.0034.141125T0400Z-141125T2000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 328 AM MST MON NOV 24 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP MONDAY EVENING ALONG THE ROCKY MOUNTAINS FROM GLACIER PARK SOUTH TO MACDONALD PASS. * WINDS: WESTERLY WINDS 25 TO 40 MPH WITH GUSTS UP TO 70 MPH IN ISOLATED LOCATIONS ARE EXPECTED. * OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
508 WWUS75 KTFX 242206 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 306 PM MST MON NOV 24 2014 MTZ009-014-048-251400- /O.CON.KTFX.HW.W.0034.141125T0400Z-141125T2000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 306 PM MST MON NOV 24 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MST TUESDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP MONDAY EVENING ALONG THE ROCKY MOUNTAINS FROM GLACIER PARK SOUTH TO MACDONALD PASS. * WINDS: WESTERLY WINDS 25 TO 40 MPH WITH GUSTS UP TO 70 MPH IN ISOLATED LOCATIONS ARE EXPECTED. * OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
511 WWUS75 KTFX 251023 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 323 AM MST TUE NOV 25 2014 MTZ009-014-048-252000- /O.CON.KTFX.HW.W.0034.000000T0000Z-141125T2000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 323 AM MST TUE NOV 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DIMINISH THROUGH THE MORNING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 70 MPH IN ISOLATED LOCATIONS ARE EXPECTED. * OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
255 WWUS75 KTFX 251951 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1251 PM MST TUE NOV 25 2014 MTZ009-014-048-252100- /O.EXP.KTFX.HW.W.0034.000000T0000Z-141125T2000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 1251 PM MST TUE NOV 25 2014 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 24, 3:25 AM MST, 3 minutes earlier.
Area forecast discussion, Nov 24, 3:25 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MST Mon Nov 24 2014 .DISCUSSION... Today through Wednesday...Satellite indicates a shortwave east of the zones and another over the Eastern Pacific approaching the West Coast. A ridge will build over the region although flow aloft will remain disturbed. A strong jet will approach the Rockies Monday ahead of the shortwave and surface winds will become very strong and gusty across the Northern and Southern Rockies. A high wind warning will be issued. The airmass will become very moist as this shortwave continues towards the Rockies. Light snow will move east across the Rockies tonight and begin a lengthy period of light snow. Periods of heavier snow by Tuesday will cause significant accumulations over the Rockies and portions of Central and Southwest Montana. A warning for snow and blowing snow will be issued through Wednesday evening. In addition, advisories will be issued for much of the remaining zones except for Hill and Blaine. Zelzer Wednesday night through Monday...Model guidance continues to come towards a consensus on the weather pattern for the bulk of the long term. Temperatures are expected to be near seasonal values for Wednesday, Thursday, and part of Friday as a weak ridge moves into the area behind the winter weather system. Another round of moisture appears to be be on the way by Friday evening with the next surge of cold air moving South along the Rocky Mountain Front. This cold air will combine with pacific moisture and should produce some widespread snowfall beginning Friday evening and lasting through most of the weekend. Temperatures look to drop dramatically with this cold air intrusion and highs may be limited to the teens and single digits across much of Central and North Central Montana. The coldest day appears to currently be Saturday. Temperatures should begin to warm up slowly by the start of the work week, however Even on Monday the high temperatures may still be below freezing for a large part of the area. Suk && .AVIATION... UPDATED 0540Z. Latest satellite/radar imagery showing the main portion of a weak upper-level trof is currently passing thru central and southwest MT with widespread VFR ceilings (generally above 5000 ft) and spotty -SHRASN and -SHSN near all local terminals except KCTB. Expect little change in conditions next 4-6 hrs as the trof makes it way across the region. Look for steadily decreasing precipitation and cloud cover, along with higher ceilings, progressing from west-to-east by mid-late Mon morning as weak high pressure ridging will follow the departing trof. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 40 31 41 25 / 10 30 30 90 CTB 39 29 39 22 / 10 20 20 90 HLN 39 30 42 32 / 20 30 70 90 BZN 34 20 37 27 / 30 40 80 80 WEY 27 15 32 25 / 50 70 60 60 DLN 32 22 41 35 / 10 20 50 40 HVR 40 28 39 21 / 10 30 20 60 LWT 38 27 39 23 / 20 40 50 70 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 9 PM this evening to 1 PM MST Tuesday Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER STORM WATCH from late tonight through Wednesday evening Beaverhead...Broadwater...Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Gallatin...Jefferson...Judith Basin...Madison... Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY from Midnight tonight to Midnight MST Wednesday Night Beaverhead...Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Jefferson... Judith Basin...Liberty...Madison...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:54 AM MST | Winter Storm Watch | TFX | 11 hr | |
| Nov 24, 3:54 AM MST | Winter Weather Advisory | TFX | 72 hr | |
| Nov 24, 3:02 PM MST | Winter Storm Warning | TFX | 54 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.